Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 549, NWS Jackson, MS

July 12, 2011Franklin County, Jefferson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 12, 2011, 3:04 PM CDT for Franklin County, Jefferson County, Mississippi. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2011, 3:04 PM CDT (20:04 UTC)
Expired
Jul 12, 2011, 3:45 PM CDT
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Franklin County, MS, Jefferson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 115 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 3:38 PM CDTTSTM WND DMGMcnair, MSSOME TREES WERE DOWN AROUND THE CITY OF MCNAIR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2099 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2099 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

910 
WUUS54 KJAN 122004
SVRJAN
MSC037-063-122045-
/O.NEW.KJAN.SV.W.0549.110712T2004Z-110712T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT TUE JUL 12 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
  CENTRAL JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 345 PM CDT

* AT 304 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MCNAIR MOVING WEST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HAMBURG...RED LICK...STAMPLEY AND FAYETTE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3146 9115 3163 9116 3178 9119 3183 9086
      3183 9085 3180 9084 3179 9085 3178 9083
      3143 9085
TIME...MOT...LOC 2004Z 110DEG 4KT 3163 9103

$$

EEC
1 follow-up statement
536 
WWUS54 KJAN 122021
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT TUE JUL 12 2011

MSC037-122031-
/O.CAN.KJAN.SV.W.0549.000000T0000Z-110712T2045Z/
FRANKLIN MS-
321 PM CDT TUE JUL 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRANKLIN COUNTY
IS CANCELLED...

LAT...LON 3167 9116 3167 9117 3178 9119 3183 9086
      3182 9085 3180 9084 3179 9085 3178 9083
      3162 9084 3162 9116
TIME...MOT...LOC 2021Z 130DEG 5KT 3176 9094

$$

MSC063-122045-
/O.CON.KJAN.SV.W.0549.000000T0000Z-110712T2045Z/
JEFFERSON MS-
321 PM CDT TUE JUL 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CENTRAL JEFFERSON COUNTY...

AT 321 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR RED
LICK MOVING NORTHWEST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STAMPLEY AND FAYETTE

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3167 9116 3167 9117 3178 9119 3183 9086
      3182 9085 3180 9084 3179 9085 3178 9083
      3162 9084 3162 9116
TIME...MOT...LOC 2021Z 130DEG 5KT 3176 9094

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 10:44 AM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, Jul 12, 10:44 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1044 AM CDT TUE JUL 12 2011

...DANGEROUS HEAT CONTINUES TODAY...

.UPDATE...GOING FORECAST IS ON TRACK THIS MORNING WITH
WARM/SOUPY CONDITIONS ACROSS THE REGION. A FEW MINOR TWEAKS WERE
NEEDED TO THE HOURLY TEMPS ALONG WITH ADJ TO SKY COVER TO ACCOUNT
FOR THE BAND OF MID LEVEL CLOUDS ACROSS THE CENTRAL PORTION OF THE
CWA. LOOK FOR THAT CLOUD FEATURE TO DISSIPATE OVER THE NEXT COUPLE
HRS. PRECIP INITIATION WILL WAIT AS WELL UNTIL ROUGHLY 1 PM AND HAVE
ADJ THE WX TIMING TO ACCOUNT FOR THAT. MORNING ANALYSIS INDICATES
OUR TEMP/DEWPT FORECAST IS PRETTY CLOSE AS ONCE AGAIN WE WILL SEE A
RARE COMBO OF HIGH TEMPS/HUMIDITY WHICH WILL RESULT IN HIGH HEAT
INDEX (HI) VALUES. THE GOING HEAT ADV LOOKS GOOD WITH HI'S PEAKING
BETWEEN 105-110 DEGREES FOR NEARLY ALL THE AREA. THE FAR NE IS WHERE
THE EX HEAT WARN IS IN EFFECT AND THEY ARE ALSO ON TRACK FOR HI'S OF
110-114 DEGREES.

AS FOR STORMS POTENTIAL TODAY...THE TREND OVER THE PAST COUPLE DAYS
IS FOR A GRADUAL INCREASE IN THE STORM COVERAGE EACH AFTERNOON. I
EXPECT THAT TREND TO CONTINUE TODAY AND HAVE TWEAKED POPS UPWARD
ALONG THE I-20 CORRIDOR TO FOLLOW THE LATEST GUID AND HI-RES OUTPUT.
THE ENVIRONMENTAL SETUP IS DECENT AND SUPPORTIVE OF SOME STRONG
STORMS AND A FEW SVR AS WELL. THERE ARE NOT ANY HIGHER END TYPE
PARAMETERS AS LAPSE RATES ARE RATHER TAME. WHAT IS FAVORABLE IS THE
POTENTIAL FOR HIGHER CAPE ~4000 J/KG AS THE COMBINATION OF UPPER 90S
TEMPS AND MID 70S DEWPTS COULD YIELD HIGHER VALUES IF SUCH A
COMBINATION IS REALIZED. ALSO THERE ARE AREAS OF FAIRLY HIGH DCAPE
(1000-1300 J/KG) WHICH WILL ENHANCE DOWN DRAFTS AND INCREASE THE
WIND POTENTIAL. DUE TO THIS...WILL TWEAK THE HWO TO MENTION THE RISK
FOR A FEW SVR STORMS TO GO ALONG WITH THE CURRENT WORDING OF SOME
STRONG STORMS. WIND GUSTS OF 50-65 MPH ARE THE MAIN RISKS WITH
FREQUENT LIGHTING AND BRIEF HEAVY DOWNPOURS. A QUICK 1-2 IN TYPE
RAINS ARE DEFINITELY POSSIBLE DUE TO THE RISK OF SLOWER MOVING
STORMS.

THE AFTERNOON FORECAST PACKAGE WILL FOCUS ON THE POSSIBILITY OF
EXTENDING THE HEAT ADV INTO WED FOR SOME OF THE CWA. THE OTHER FOCUS
WILL BE ON THE INCREASING PRECIP POTENTIAL ACROSS THE AREA. /CME/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL FOR MUCH OF THE DAY HOWEVER
BRIEF MVFR AND IFR VIS RESTRICTIONS COULD CERTAINLY BE POSSIBLE
LATER THIS AFTERNOON AS SHOWER AND THUNDERSTORM DEVELOPMENT OCCURS 3
PM TO 9-10 PM. WILL PLACE TEMPO GROUPS WITH MVFR VIS/TSRA IN TAFS
NEXT ISSUANCE FOR CNTRL/ERN/SRN SITES AND LEAVE VCTS FOR GWO/GLH AND
WILL AMEND AS NEEDED. IT COULD BE POSSIBLE FOR VIS TO BE REDUCED
DOWN TO 1SM AT TIMES IN HEAVIEST DOWNPOURS BUT ACTUAL CIGS SHOULD
REMAIN ABOVE 3 KFT. STORMS WILL ALSO BE CAPABLE OF STRONG WINDS OF
40-60 MPH AND SOME SMALL HAIL. STORM TOPS COULD REACH UPWARDS OF 35
TO 45 KFT. SHOWERS AND STORMS WILL DISSIPATE THIS EVENING AS VFR
CONDITIONS WILL PREVAIL ONCE AGAIN BEFORE SOME PATCHY GROUND FOG
REDUCES VIS DOWN TO 4-5 SM IN AREAS THAT RECEIVE RAIN TODAY. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       97  75  96  75 /  46  22  48  26
MERIDIAN      97  73  95  73 /  46  29  56  28
VICKSBURG     97  75  97  73 /  40  17  48  30
HATTIESBURG   97  75  95  75 /  62  23  57  31
NATCHEZ       95  75  94  75 /  46  18  52  28
GREENVILLE   100  77  97  76 /  17  21  47  34
GREENWOOD     99  76  96  75 /  20  27  47  34

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025>028-
     034>066-072>074.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR
     MSZ029>033.

LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

CME/JA
Hazardous weather outlook, Jul 12, 1:28 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
128 PM CDT TUE JUL 12 2011

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>047-131830-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
128 PM CDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL MISSISSIPPI...
PORTIONS OF NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

DANGEROUS HEAT INDEX VALUES OF 105 TO 110 WILL OCCUR ACROSS MUCH OF
THE REGION THIS AFTERNOON WITH SOME AREAS ACROSS THE GOLDEN TRIANGLE
REGION REACHING UP TO 115 DEGREES DURING PEAK HEATING THIS AFTERNOON.
THIS WILL RESULT IN HIGH HEAT STRESS IF OUTDOORS FOR EVEN SHORT
DURATIONS. CONDITIONS WILL BE SLIGHTLY COOLER TOMORROW BUT STILL HOT
AS A HEAT ADVISORY WILL CONTINUE AT LEAST THROUGH WEDNESDAY EVENING.

IN ADDITION TO THE HEAT...STRONG TO SEVERE PULSE THUNDERSTORMS
CAPABLE OF DAMAGING WINDS OF 40 TO 65 MPH...FREQUENT LIGHTNING...AND
HEAVY DOWNPOURS WILL BE POSSIBLE THIS AFTERNOON MAINLY EAST OF I-55
AND AGAIN ON WEDNESDAY ACROSS THE ENTIRE REGION. STRONGEST STORMS
WILL EXIST BETWEEN 3-9PM TODAY AND WEDNESDAY. STORMS WILL DIMINISH IN
COVERAGE AND INTENSITY TOWARDS THE LATER EVENING HOURS EACH DAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

HOT AND HUMID CONDITIONS WILL CONTINUE THURSDAY WHEN HEAT INDICES
PEAK BETWEEN 100 AND 105 DEGREES.

ADDITIONALLY...A FEW STRONG TO SEVERE STORMS LOOK TO BE POSSIBLE
EACH AFTERNOON THROUGH FRIDAY. THE STRONGEST STORMS COULD PRODUCE
GUSTY WINDS OF 50 AND 65 MPH...ALONG WITH FREQUENT LIGHTNING AND
BRIEF HEAVY DOWNPOURS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

LAZ024-026-MSZ048>066-072>074-131830-
CATAHOULA-CONCORDIA-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
128 PM CDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL/SOUTHERN MISSISSIPPI AND
PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND WEDNESDAY

HOT AFTERNOON TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES WILL
COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDICES BETWEEN 105 AND
110 DEGREES TODAY. OVERNIGHT LOWS TONIGHT WILL REMAIN ABOVE
75 DEGREES AT MANY LOCATIONS OFFERING LITTLE RELIEF FROM THE DAYTIME
HEAT. PRECAUTIONS SHOULD BE TAKEN TO MINIMIZE EXPOSURE TO THE HEAT
DURING THIS TIME. A HEAT ADVISORY IS IN EFFECT FOR THE OUTLOOK AREA
THROUGH THIS EVENING AS SLIGHTLY COOLER CONDITIONS WILL EXIST
WEDNESDAY.

ADDITIONALLY...A FEW STRONG AND SEVERE STORMS APPEAR LIKELY THIS
AFTERNOON UNTIL 8 PM...PARTICULARLY OVER AREAS ALONG AND EAST OF THE
INTERSTATE 55 CORRIDOR. THE STRONGEST STORMS COULD PRODUCE GUSTY
WINDS OF 50 AND 65 MPH...ALONG WITH FREQUENT LIGHTNING AND BRIEF
HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

HOT AND HUMID CONDITIONS WILL CONTINUE THURSDAY WHEN HEAT INDICES
PEAK BETWEEN 100 AND 105 DEGREES.

ADDITIONALLY...A FEW STRONG STORMS LOOK TO BE POSSIBLE EACH
AFTERNOON THROUGH FRIDAY WITH SOME POTENTIALLY BEING SEVERE. THE
STRONGEST STORMS COULD PRODUCE GUSTY WINDS OF 50 AND 60 MPH...ALONG
WITH FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN

In the hours before

Special weather statement, Jul 12, 2:08 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT TUE JUL 12 2011

MSZ046-121940-
KEMPER MS-
208 PM CDT TUE JUL 12 2011

...STRONG THUNDERSTORM DEVELOPING SOUTH OF PRESTON...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES NORTH OF BLUFF SPRINGS AT 208 PM CDT...MOVING
SOUTHWEST AT 5 MPH.

PEOPLE IN NORTHWESTERN KEMPER COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3270 8880 3278 8892 3291 8889 3285 8869
TIME...MOT...LOC 1908Z 030DEG 3KT 3282 8884

DL
Special weather statement, Jul 12, 2:31 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT TUE JUL 12 2011

MSZ026-121950-
GRENADA MS-
231 PM CDT TUE JUL 12 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTH OF BEW SPRINGS AT 231 PM
CDT...MOVING SOUTHWEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3390 8976 3388 8976 3387 8974 3367 8991
      3381 9011 3382 8999 3383 8997 3383 8994
      3389 8993 3390 8992 3390 8977
TIME...MOT...LOC 1931Z 042DEG 6KT 3387 8989

EEC
Special weather statement, Jul 12, 2:43 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
243 PM CDT TUE JUL 12 2011

MSZ055-122015-
SIMPSON MS-
243 PM CDT TUE JUL 12 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER SANATORIUM AT 244 PM CDT...MOVING
SOUTHWEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EASTERN SIMPSON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3182 8986 3198 8992 3203 8972 3189 8967
TIME...MOT...LOC 1944Z 065DEG 6KT 3193 8979

JA
Special weather statement, Jul 12, 2:47 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT TUE JUL 12 2011

MSZ073-074-122005-
LAMAR MS-FORREST MS-
247 PM CDT TUE JUL 12 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MCLAURIN AT 247 PM CDT...MOVING
WEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO EXPECTED WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL FORREST AND EAST CENTRAL LAMAR COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3132 8941 3129 8914 3111 8914 3111 8943
TIME...MOT...LOC 1947Z 093DEG 9KT 3120 8924

EEC
Special weather statement, Jul 12, 2:51 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CDT TUE JUL 12 2011

ARZ074-LAZ008-122010-
ASHLEY AR-WEST CARROLL LA-
251 PM CDT TUE JUL 12 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF BERLIN AT 252 PM
CDT...MOVING WEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN ASHLEY COUNTY...AND EXTREME NORTH CENTRAL WEST CARROLL
PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3341 9195 3339 9146 3302 9146 3299 9144
      3301 9145 3301 9205
TIME...MOT...LOC 1952Z 075DEG 3KT 3314 9179

EEC
Special weather statement, Jul 12, 2:56 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT TUE JUL 12 2011

MSZ050-056-122025-
SMITH MS-SCOTT MS-
256 PM CDT TUE JUL 12 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER HOMEWOOD AT 256 PM CDT...MOVING
WEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN SCOTT AND NORTH CENTRAL SMITH COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3216 8967 3236 8967 3235 8941 3216 8940
TIME...MOT...LOC 1956Z 069DEG 4KT 3224 8951

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:23 PM CDTSpecial Weather StatementJANFranklin32 min
Jul 12, 1:11 PM CDTSpecial Weather StatementJANWinston29 min
Jul 12, 1:19 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Winston41 min
Jul 12, 1:36 PM CDTSpecial Weather StatementJANRankin29 min
Jul 12, 2:03 PM CDTSpecial Weather StatementJANSmith32 min
Jul 12, 2:08 PM CDTSpecial Weather StatementJANKemper32 min
Jul 12, 2:31 PM CDTSpecial Weather StatementJANGrenada19 min
Jul 12, 2:43 PM CDTSpecial Weather StatementJANSimpson32 min
Jul 12, 2:47 PM CDTSpecial Weather StatementJANForrest18 min
Jul 12, 2:56 PM CDTSpecial Weather StatementJANScott29 min
Jul 12, 3:00 PM CDTSevere Thunderstorm WarningJANScott, Smith26 min
Jul 12, 3:11 PM CDTSevere Thunderstorm WarningJANHinds49 min
Jul 12, 3:12 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar33 min
Jul 12, 3:24 PM CDTSpecial Weather StatementJANRankin31 min
Jul 12, 3:25 PM CDTSevere Thunderstorm WarningJANSimpson35 min
Jul 12, 3:39 PM CDTSevere Thunderstorm WarningJANLamar, Marion38 min
Jul 12, 3:43 PM CDTSevere Thunderstorm WarningJANForrest, Lamar47 min
Jul 12, 3:55 PM CDTSevere Thunderstorm WarningJANHinds65 min
Jul 12, 3:58 PM CDTFlash Flood WarningJANForrest, Lamar2 hr
Jul 12, 4:09 PM CDTSpecial Weather StatementJANLauderdale31 min
Jul 12, 4:12 PM CDTSpecial Weather StatementJANLauderdale28 min
Jul 12, 4:26 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo49 min
Jul 12, 4:34 PM CDTSpecial Weather StatementJANChoctaw31 min
Jul 12, 4:35 PM CDTSevere Thunderstorm WarningJANLauderdale40 min
Jul 12, 4:38 PM CDTSevere Thunderstorm WarningJANAttala52 min
Jul 12, 4:40 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw33 min
Jul 12, 4:55 PM CDTSpecial Weather StatementJANCopiah30 min
Jul 12, 4:59 PM CDTFlash Flood WarningJANForrest, Lamar2 hr
Jul 12, 5:26 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo49 min
Jul 12, 5:29 PM CDTFlash Flood WarningJANLawrence2 hr
Jul 12, 5:50 PM CDTSevere Thunderstorm WarningJANYazoo35 min
Jul 12, 5:53 PM CDTSpecial Weather StatementJANKemper32 min
Jul 12, 6:16 PM CDTSpecial Weather StatementJANHolmes29 min
Jul 12, 6:20 PM CDTSevere Thunderstorm WarningJANKemper39 min
Jul 12, 6:34 PM CDTSpecial Weather StatementJANNoxubee31 min
Jul 12, 6:57 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.